Alert archive / California / Wind Advisories in 2013
Wind Advisory 44, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 7, 2013, 1:38 PM PDT for Riverside County, California. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2013, 1:38 PM PDT (20:38 UTC)
- Expired
- May 7, 2013, 10:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
609 WWUS76 KSGX 072038 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 138 PM PDT TUE MAY 7 2013 ...STRONG GUSTY WINDS IN NORTHERN COACHELLA VALLEY THROUGH MID- EVENING... .STRONG WESTERLY FLOW WILL BRING LOCAL WIND GUSTS OVER 45 MPH THROUGH SAN GORGONIO PASS AND THOSE SECTIONS OF THE COACHELLA VALLEY NORTH OF INTERSTATE 10. WINDS WILL PEAK LATE THIS AFTERNOON AND EARLY THIS EVENING...THEN GRADUALLY DIMINISH BY MID- EVENING. CAZ061-080500- /O.NEW.KSGX.WI.Y.0044.130507T2038Z-130508T0500Z/ COACHELLA VALLEY- 138 PM PDT TUE MAY 7 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * WINDS...AREAS OF WEST WINDS 20 TO 35 MPH WITH GUSTS 45 TO 50 MPH. * TIMING...LATE THIS AFTERNOON AND EARLY THIS EVENING * LOCATION...THROUGH SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED TO ONE MILE IN BLOWING DUST. * IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
1 follow-up statement
480 WWUS76 KSGX 080439 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 939 PM PDT TUE MAY 7 2013 CAZ061-080545- /O.EXP.KSGX.WI.Y.0044.000000T0000Z-130508T0500Z/ COACHELLA VALLEY- 939 PM PDT TUE MAY 7 2013 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... WINDS ARE DECREASING IN THE NORTHERN PORTION OF THE COACHELLA VALLEY AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM. $$ SS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 7, 9:30 AM PDT, 4 hours 8 minutes earlier.
Area forecast discussion, May 7, 9:30 AM PDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT TUE MAY 7 2013 .SYNOPSIS... A LOW PRESSURE SYSTEM OFF THE CENTRAL COAST WILL MOVE INLAND THROUGH CALIFORNIA TODAY...BRINGING PERIODS OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THIS AFTERNOON. A LINGERING TROUGH OF LOW PRESSURE AND ONSHORE FLOW WILL CONTINUE THE COOL WEATHER THROUGH THURSDAY WITH WIDESPREAD CLOUDS AND A FEW SHOWERS. HIGH PRESSURE WILL BUILD THIS WEEKEND...BRINGING DRY WARMER WEATHER WITH A RETURN TO JUST AREAS OF COASTAL LOW CLOUDS AND FOG OVER THE WEEKEND...WITH SLIGHT COOLING EARLY NEXT WEEK AS A WEAK TROUGH MOVES INTO THE WEST COAST. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SCATTERED SHOWERS CONTINUED THIS MORNING WITH LOCALLY BRIEF HEAVY RAIN. 12Z NKX SOUNDING SHOWED A MODERATELY MOIST UNSTABLE LAYER TO 770 MB/7500 FEET...BUT WITH A STRONG INVERSION ABOVE THAT. REGARDLESS...SOME OF THE CONVECTIVE SHOWERS HAVE POPPED THROUGH THE INVERSION WITH TOPS TO AROUND 15000 FEET. MOST OF THE MORNING PRECIP AMOUNTS HAVE BEEN LESS THAN 1/4 INCH DUE TO THE SHOWERS BEING SHORT-LIVED. WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM...SHOWERS WERE APPROACHING THE SAN BERNARDINO MOUNTAINS...SO WILL NOT CANCEL IT YET. CUTOFF UPPER LOW WAS OVER THE CA/NV BORDER WITH A 90+ KNOT WESTERLY JET OVER SO-CAL. THE LOW WILL MOVE EAST INTO SOUTHERN UTAH TONIGHT...BUT TROUGHING WILL CONTINUE TO EXTEND WEST OVER CALIFORNIA THROUGH THURSDAY. THROUGH THURSDAY...LOW LEVEL MOISTURE WILL COMBINE WITH ONSHORE FLOW TO BRING SOME SHOWERS...AND I WILL ADD SHOWERS WITH 20-30 POPS IN AN UPDATE FOR LATE TONIGHT AND EARLY WEDNESDAY DUE TO HIGH RH VALUES RELATED TO NOCTURNAL COOLING OF THE DEEP MARINE LAYER. BOTH LOCAL WRF AND 12Z NAM4 SHOW EXPLICIT PRECIP FROM SHOWERS. SOME BREEZY CONDITIONS WILL CONTINUE IN THE DESERTS THROUGH TONIGHT DUE TO SOME TEMP GRADIENTS CONTINUING BETWEEN THE VALLEYS AND THE DESERTS...BUT THE GUSTS SHOULD MOSTLY REMAIN BELOW 45 MPH. HOWEVER...DESPITE THE GRADIENTS...THE DESERTS WILL BE UNSEASONABLY COOL TODAY AND TO A SMALLER EXTENT WED/THU DUE TO THE COOL PROFILE ASSOCIATED WITH THE TROUGH OF LOW PRESSURE. OF COURSE...COOL WEATHER WILL CONTINUE FROM THE MTNS TO THE COAST DUE TO THE CLOUDS AND DEEP MARINE LAYER THROUGH THU. REGARDING TSTORM CHANCES...THEY APPEAR VERY SLIGHT TODAY AS THE INSTABILITY IS CAPPED BY THE STRONG INVERSION AROUND 770 MB. A FEW MOUNTAIN TSTORMS COULD OCCUR WED AND ESPECIALLY THU DUE TO SOME INSTABILITY ALOFT WITH THE TROUGH...WITH MODELS SHOWING LI VALUES BELOW ZERO DURING THE AFTERNOONS. BEST CHANCES WILL BE THU AS THE VORT MAX NOW OVER N UTAH...NE OF THE MAIN CUTOFF LOW...WILL ROTATE AROUND THE LOW AND REACH SO-CAL...THOUGH THE PASSAGE OF THE VORT MAX/TROUGH MAY BE TOO EARLY IN THE DAY FOR IDEAL TSTORM DEVELOPMENT. MODELS...INCLUDING GFS ENSEMBLES...ARE CONSISTENT WITH SHOWING A RIDGE BUILDING OVER THE WEST COAST FRI...THE GRADUALLY SPREADING INLAND OVER THE WEEKEND. THIS WILL BRING MUCH WARMER WEATHER...WITH 90S IN THE INLAND EMPIRE BY SUNDAY...IF NOT LOCALLY BY SATURDAY. THE MARINE LAYER SHOULD BE SHALLOW SO THAT THE STRATUS SHOULD BE RESTRICTED TO COASTAL AREAS. FOR A CHANGE...A PROGESSIVE WEST-TO-EAST PATTERN WILL DEVELOP WITH A SHORTWAVE TROUGH MOVING THROUGH CALIFORNIA EARLY NEXT WEEK FOR COOLING AND SOME DEEPENING OF THE MARINE LAYER. && .AVIATION... 071530Z...SCT/BKN LOW CLOUDS...WITH BASES 1800-5000 FT MSL AND TOPS TO 15K FT MSL...WILL CONTINUE THIS MORNING AS SCATTERED SHOWERS AND POSSIBLY A TSTM MOVE ACROSS THE AREA. VIS COULD LOWER TO 1SM IN HEAVIER SHOWERS. MOST -SHRA WILL MOVE OUT OF THE AREA THIS AFTN. HOWEVER...ISOLATED TO SCATTERED -SHRA AND PATCHY LOW CLOUDS ARE FORECAST THROUGH WED. W TO SW WIND GUSTS TO 45 KT ALONG MTN RIDGE-TOPS...THROUGH MTN PASSES AND CANYONS...ALONG DESERT SLOPES AND INTO THE ADJACENT DESERT AREAS WILL CONTINUE THROUGH 08/0300 UTC...RESULTING IN MOD-STG UDDFS AND POSSIBLE ROTORS OVER AND E OF THE MTNS. DESERTS WILL HAVE UNRESTRICTED VIS AND SCT-BKN CLDS BETWEEN 5K-10K FT MSL AND SCT-BKN CLDS AOA 25K FT MSL THROUGH TONIGHT. && .MARINE... A DISTURBANCE MOVING ACROSS CENTRAL CA WILL CONTINUE TO CREATE ISOLATED SHOWERS OVER THE COASTAL WATERS THROUGH EARLY WEDNESDAY. THESE SHOWERS COULD LOWER VISIBILITY DUE TO HEAVY RAIN...PRODUCE CLOUD TO WATER LIGHTNING...GUSTY WINDS AND A WATERSPOUT. CONDITIONS WILL IMPROVE BY MID AFTERNOON. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 11 AM PDT THIS MORNING ABOVE 7000 FEET FOR THE SAN BERNARDINO COUNTY MOUNTAINS. && PUBLIC...MAXWELL AVIATION/MARINE...JJT
Hazardous weather outlook, May 7, 4:00 AM PDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT TUE MAY 7 2013 CAZ042-043-048-050-056>058-060>062-PZZ750-775-071800- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 AM PDT TUE MAY 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ055-071800- SAN BERNARDINO COUNTY MOUNTAINS- 400 AM PDT TUE MAY 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL CONTINUE THIS MORNING AND DECREASE THIS AFTERNOON. A WINTER WEATHER ADVISORY IS IN EFFECT THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AFTERNOONS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MM
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.